Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having stinging sensation all over the body. Pricky around the pubic hair region. Prescribed with allegra and lorfast. What is the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3558 Questions
Question
hi, I am from india, 48yrs male and am having off and on pricking / stinging type sensation all over the body since 15 days. Can't detect any visible skin abberations/ rashes anywhere on the body. The prickly/stinging sensation is more also around the pubic hair region. What could be the reason and what tests/medications do you prescribe. Yesterday the local doc has prescribed me Allegra and Lorfast Metlab each once a day for 15 days. The doc says it could be Urtconia. (but there is absolutely no visible skin changes/rashes etc)
Posted Fri, 8 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Raju A.T 10 hours later
Brief Answer:
Hypersensitivity reaction

Detailed Answer:
Hi,

Thanks for your query.

Based on your description of the symptom I suspect you to be suffering from hypersensitivity reaction to some material. Urticaria usually presents with raised wheal on scratching.

Do continue the same medication and also apply Calamine lotion over the skin to lessen the irritation.

If the medication do not work then you may have to get a test called Absolute Eosinophil count to confirm whether this is a allergic condition or not.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Having stinging sensation all over the body. Pricky around the pubic hair region. Prescribed with allegra and lorfast. What is the cause? 5 hours later
Doctor,
I was earlier shy to tell you that this stinging/pricking reaction started happening a day after I came in direct 'physical' skin contact with a female day spa therapiston 22nd Sept,13 . Whether it was because of the female or the bedsheets or the oil or the talc powder she applied, I can't really say which reacted. I do have a very sensitive skin since begining. I have promised to myself that this would be the first and the last time for me at such places.

The lady in the your link WWW.WWWW.WW I feel she has described what I feel to some extent. But I do not need to scratch the stinging/pricking area but just have to touch/wipe the area of sting with the hand and it goes off- to come back at another spot in the body.

Please let me know if I need any tests done at the moment or I should finish with the prescribed medication? (please note that I did not have the heart to tell my dermatologist about my spa encounter face to face, hence he is treating me for an unknown allergy).

 
 
Answered by Dr. Raju A.T 40 hours later
Brief Answer:
Absolute esoniophil count

Detailed Answer:
Hi,

Sorry for late reply.

I do not consider the symptoms to be due to any sexually transmitted infection.

Need not worry. Do get a test called Absolute Eosinophil count done to confirm that it is allergic in nature.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having stinging sensation all over the body. Pricky around the pubic hair region. Prescribed with allegra and lorfast. What is the cause? 10 hours later
Shall I get the IgE test done too?
 
 
Answered by Dr. Raju A.T 9 hours later
Brief Answer:
Yes,

Detailed Answer:
Hi,

Yes, you can get IgE test also. It adds to the confirmation.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having stinging sensation all over the body. Pricky around the pubic hair region. Prescribed with allegra and lorfast. What is the cause? 5 days later
Hello Doc,

I got all the following yearly routine tests done,

Lipid profile
liver profile
kidney profile
iron deficiency profile
thyroid profile
electrolytes profile
amylase and lipase
diabetic sereen
CBC Haemogram
25 OH vitamin D
vitamin B12
Testosterone
cardiac risk markers
IgE
Glucose PP


Out of the above 74 tests which were done, the following were not in range, rest all were within the specified range,

1. Iron : 46.80 (range 70- 180)
2. % Transferrin Saturation : 10.52 ( range 13-45)
3. Hemoglobin : 13.10 g/dL ( 13.3- 17.70)
4. Mean Corluscular Hemoglobin : 26 pq ( range 27- 33)
5. Mean corp Hemo Conc : 28.40 g/dl ( Range 33.40 to 37)
6. Red cell distribution width SD : 55.40 fl ( range 39- 46)
7. Red cell distribution width CV : 16.40% (range 11.50 to 14.50)
8. Total Cholestrol : 202 mg% ( range 125 to 200)
9. High Sensitive CX - Reactive protein : 0.17 ( range 0.07-0.11 low risk)
10.IgE : 319.80 IU/ml ( range for adults less than 100)
11. 25 OH Vitamin D total : 10.85 ng/ml ( range less than 20 is deficiency)
12 Average Blood glucose (ABG ) : 134.11 mg/dl ( range 90-120 excellent control)


The total eosinophil count tested 0.25 X 1000 ( range 0.02 to 0.50)


As earlier informed, I have been taking Allegra and Lorfast, each one tab a day since last 11 days. The course will be over in 15 days

There has been no change in the condition. It stings and pricks at different places, there are no visible rash etc marks anywhere on the body. The pricking / stinging is more in the pubic hair region.

If you notice, the IgE level mentioned is quite high. Do you suggest further tests, maybe STI screening/HIV etc. Or suggest any change in the medication.
 
 
Answered by Dr. Raju A.T 11 hours later
Brief Answer:
No, need for further testing

Detailed Answer:
Hi,

I have gone through your reports.

Most of them are out are range by a small difference are not serious.

Yes, Ig E is high and indicates the presence of an hypersensitivity reaction in the body but not STI or any other infection.

Complete the course of medication you are on. If not effective after the course then you may have to start medications like Montek LC.

Also Vit D levels are less, you may have to take vitD3 supplements like D-RISE. Consult your treating doctor for the same.

Regards,





Above answer was peer-reviewed by
 
Follow-up: Having stinging sensation all over the body. Pricky around the pubic hair region. Prescribed with allegra and lorfast. What is the cause? 16 hours later
Hello Doc,

I will follow your advice and not go for the other tests as of now.

1. Can you tell me the normal dosage of Montek LC suitable for me(48yrs)?
2. Can you tell me the normal dosage of Vit D3 supplyments like D-Rise?
3. I have read on the internet that low iron content also causes itching in some cases. Can you tell me some Iron supplements and their dosage?
4. Can you tell me some natural way to increase iron(I am a veg, no eggs, no onion, no garlic)?

Thanks,



 
 
Answered by Dr. Raju A.T 10 hours later
Brief Answer:
Below are the details

Detailed Answer:
Hi,

Montek LC- one tab taken in the night food after for 10 days.

D-RISE XXXXXXX mixed in milk is taken once in a week for 8 weeks and thereafter once in a month for 6 months.

Iron deficiency when severe can cause itching.
Dark, leafy greens (spinach, collards)
Dried fruit (prunes, raisins)
Iron-enriched cereals and grains (check the labels)
Beans, lentils, chick peas and soybeans

Above are the foods containing Iron. Oral iron supplements should be considered only in severe deficiency. As the drug can cause side effects.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor